# SDR CA080220003

- Difficulty date: February 20, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Worn
- Location: Magneto
- Part time: 122 hours
- Component: Magneto
- Component part number: 10600646201
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR INSPECTION DUE TO ENGINE OVERSPEED. WHEN THE ROTATING MAGNET (ROTOR) WAS SPUN BY HAND THERE WAS NOTICEABLE SIDE PLAY IN THE BEARINGS. THE END PLAY WAS MEASURED AND FOUND TO BE .003 NR.   MFG HAS A LIMIT OF NO SIDE PLAY ALLOWED. THE MAG WAS INSPECTED AND NO OTHER DEFECTS WERE FOUND. SHIMS WERE ADDED TO THE BEARINGS TO THE PROPER PRELOAD AND THE MAG WAS TESTED AND RETURNED TO SERVICE. THIS WAS A FACTORY NEW MAGNETO WITH ONLY 121.5 HOURS IN SERVICE. (TC NR 20080220003)
